Switching to Androgel from Test C

I have posted a few times about some weird issues I now attribute (though could still be wrong) to injections causing high hematocrit and thicker blood, including tension headaches, hypertension, sleep apnea, edema, shortness of breath, fatigue, extreme anxiety.

I quit test C injections ~3 weeks ago and got a blood test below. TT was 79. My hematocrit dropped from 51.4% to 48.2% and I had total symptom relief from swelling, hypertension, sleep apnea, edema.

So, while I’m now a sterile eunuch, at least my head doesn’t hurt anymore. Why I reacted that poorly the 2nd year onward with shots, I don’t know. The first year was life-changing.

So now I’m on Androgel 4 pumps a day, which I believe is 80mg total. Has anyone switched to gels from injections and been happier? All I’ve heard is everyone hates gels and wants injections…

It all comes down to absorption and transferring to others. Topicals doesn’t affect hematocrit as much as injections, but your previous hematocrit wasn’t high and isn’t much higher than your baseline levels.

So I seriously doubt your hematocrit at 51.4% was causing your issues.

The only other thing I could have guessed is that chewing tobacco was doing all that? I’ve never had sleep apnea before, but my throat was closing when I slept because I’d wake up a lot gasping for air and waking my gf up. I don’t know if I became allergic to dip pouches? I quit that the same time I stopped taking TRT injections and everything cleared up.

I 100% had sleep apnea from never having it before (diagnosed with sleep study), my eyes would be puffy and swollen when I woke up, I was passing lots of blood in my stool, and that all stopped.

Maybe chew was killing me and not T.

I was on 140mg/week dropped to 120mg/week. But I felt like I had 8 pounds of water from the fluid retention on T. I’ve lost 7 pounds since stopping TRT injections even though my gf has more testosterone in her bloodstream than I do now. Picking up gels this afternoon. Endo is nice and said hold onto the injection vials, but lets try gel for 6 months and see how you feel if you’re having troubles with injections.

Please update this thread as you go.

I’m debating switching to gels too. Just seems more logical.

Been on Gel for almost a week and so far so good after getting a T level of 79ng/dL (yes, 79) after coming off injections for ~3-4 weeks.

While on gel so far, I’ve felt 0 sex drive, but have stressors in life, but erections actually work naturally without needing Cialis. While on injections nothing worked, I think my E2 was way way way to high.

I think I have other things going on with my endocrine system and my endo is using TRT as a band-aid.

I have noticed a massive increase in white milia around my eyelids, cherry-angiomas over my chest, stomach, legs, back, and top of head. BIG changes in pigmentation, I have hyper-pigmentation patches I never had on my groin, back, and shoulders now. I’m also seeing an increase in skin-tags on skin folds under arms and now in elbows. It’s WEIRD.

What’s more weird is I had SUPER DARK pigmentation on my elbows my entire life, and even toes, and that’s GONE (insulin resistance or hypothyroidism?).

I feel like my adrenals are what’s broken. My anxiety is pretty bad, I sweat constantly on my hands and feet and lower back, and my pigmentation of my skin is changing. But so far gels come with no anxiety as compared to injections which I just couldn’t do anymore.

I did the reverse. I was on Testim or Androgel for years and felt fine on them before switching to testosterone cypionate.

It could have been the static hormones causing some of those issues. I have problems on injections that were worse as I moves to EOD and daily injections. Those two protocols were the only time I started showing any benefits that were short-lived due to what my doctor described as an immune system response to static hormone levels.

My body just went haywire.

Your body is hyper sensitive to testosterone and its metabolites, DHT. TRT can cause skin changes that are not always for the better.

I re-gained 30+ pounds during COVID and gym shutdowns and have just felt exhausted since and not gotten back into the gym. I’ve had crazy hyperpigmentation spots show up in weird places and my doctor says it’s a viral rash that can take up to 10 weeks to go away. But I think it’s Melasma from elevated estrogen or hyperpigmentation derived from adrenal issues. My face is tan EXCEPT for my forehead. And cherry angiomas appeared everywhere and supposedly can be linked to elevated estradiol.

I’m basically getting everything pregnant women get.

This is all since you started gel?

No, this happened about 1-1.5 months ago when I was getting brutal headaches, boatloads of water retention and edema. I had headaches for over a year. I have no idea wtf caused it but something wasn’t right in my body. I was not taking consistent injection doses either, and was doing SC injections, and felt like my estrogen was off the charts in regards to symptoms. These dermatologic changes can come with hormone changes, it’s just…WHAT hormones.

height and weight ?

It’s cheaper to be on generic injectable test. For 10mg/day testogel it’d cost me 100$ or so every 2 wks, 60$ if subsidized. Injectable test E costs me like 30$ for 3 months worth on a PRIVATE script. In Australia injectable test E/C is only available on a private script. Same with sustanon… and sustanon SUCKS

I got this when I started TRT, over patches of my chest… then hair began to spout up all over my chest (before had zero chest hair). Now I don’t notice it, even if it’s still there

6’3" ~250 pounds.

I’m getting random bruises on my calf and sore spots on my legs. Wee a week in and already getting blood clots. Or, I’m just paranoid about that now.

I have insomnia and can’t sleep until 2 am idk wtf is up. Testosterone like breaks my body. The first year was amazing, I lost 40 pounds and felt amazing.

Now it’s like I’m permanently tired and have random issues and I feel 90 years old.

And now my calfs/ankles hurt. I remember this one time before it felt like edema but nothing is swollen. Hope im not giving myself clots already, weeee.

whats your activity level ? cardio at all ?

My activity level is garbage because I feel like I have congestive heart failure. This is the same headaches / fluid pooling in my feet I felt years ago when I tried gel and was a lot skinnier.

Supposedly gels get reduced to DHT much more via dermal application than injections. And, DHT or estrogen, whichever hormone people want to blame, cause fluid retention by somehow modifying gene expression in the kidneys.

I know I need to move more but when I started TRT 2.5 years ago the first year I WANTED to move. All my inflammation went away and I lost 40 pounds in ~8 months. Something happened at the 1 year mark when I started to get tinnitus, sleep apnea, and brutal headaches only in the back of my head. My blood pressure isn’t bad at 130/80 and sometimes it’s lower. But my HCT and RBC were slightly over range during TRT and it looks like all the symptoms of polycythemia.

But also all the symptoms from poor electrolyte regulation and water retention.

I’m seeing a dermatologist tomorrow because my skins changed like crazy and dermatologic manifestations of endocrine disorders seem pretty clear.

Endo started me on 4 pumps (80mg) of Androgel. I’ve been doing 2-3 pumps this first week because Idk why he wants to jack me to the max and draw bloods in 6 months. I want this shit checked in 2 weeks.

My activity level is garbage because I feel like I have congestive heart failure. This is the same headaches / fluid pooling in my feet I felt years ago when I tried gel and was a lot skinnier.

Supposedly gels get reduced to DHT much more via dermal application than injections. And, DHT or estrogen, whichever hormone people want to blame, cause fluid retention by somehow modifying gene expression in the kidneys.

I know I need to move more but when I started TRT 2.5 years ago the first year I WANTED to move. All my inflammation went away and I lost 40 pounds in ~8 months

you completely contradicted yourself … felt like crap years ago , felt great when i first started trt 2.5 yrs ago lol

go exercise and lose weight you’re not going to feel good until you do, its not the drugs

I’m saying the first year of TRT I went from feeling like death and pre-diabetic to perfect lipids, blood sugar, and I lost 40 pounds, and I was lifting multiple times a week. The first year of TRT I felt amazing, I then have felt like shit for 1.5years and I’ve had a boatload of fluid retention I never had before.

I am an average officer worker that does some outdoor things and eats not badly since my gf cooks, but only since starting Androgel have my feet hurt while walking, and I can “feel” that big vein inside my leg as if it’s expanded. The androgel is 100% doing something because I’ve had no libido since being on it, and the 2 weeks while my T was 79ng/dL I had morning erections come back for the first time. So Idk wtf is going on.

You can see progression here. I literally grew a beard when I had NONE my entire life.

~2 weeks on Androgel Lipids and BMP